Kansas, 2001Tornadoes and Flash Flooding in Kansas, May 29, 2001
May 29, 2001 · NWS DDC · 66 events in 19 counties and zones
40 hail, 18 thunderstorm wind, 6 flash flood, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $213,000
- Crop damage
- None recorded
- Events
- 66
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 29, 1:58 AM CST, 10 hours 32 minutes earlier.
Area forecast discussion, May 29, 1:58 AM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
258 AM CDT TUE MAY 29 2001
FORECAST CHALLENGES ARE CHANCES FOR THUNDERSTORMS SOME SEVERE
TODAY AND TONIGHT THEN TEMPS ON WEDNESDAY WITH COOL FRONT.
SEVERAL LEAD WAVES EVIDENT AHEAD OF MAIN SHORTWAVE TROUGH IN
NEW MEXICO. ONE IS CAUSING SEVERAL CLUSTERS OF THUNDERSTORMS ACROSS
NORTHEASTERN NEW MEXICO INTO WEST TEXAS AND ANOTHER IN NORTHWEST
KANSAS WITH ANOTHER CONVECTIVE CLUSTER. THE NORTHERN STORMS MAY
CLIP NORTH PART OF AREA THIS MORNING WHILE STORM CLUSTERS TO THE
SOUTHWEST SHOULD MAKE INTO THE REGION THIS MORNING. THEN AS MAIN
SHORTWAVE TROUGH LIFTS EAST SEVERAL VORTS AND MORE CONVECTIVE
CLUSTERS TO FORM IN AFTERNOON AND EVENING. BEST JET DYNAMICS AND MID
LEVEL WINDS TO STAY SOUTH OF AREA, HOWEVER LF QUAD OF UPPER JET TO
SPREAD SOME UPPER LEVEL DIVERGENCE OVER AREA AND HELP OUT WITH
UPWARD VERTICAL MOTION. VERTICAL WIND SHEAR PROFILE DOES NOT LOOK
TO STRONG TODAY WITH THE MAIN SEVERE THREAT BEING HAIL. WILL GO
LIKELY POPS TODAY ALL AREAS. SOME STRATUS EVIDENT ON FOG CHANNEL SAT
PICS IN SOUTHWEST KANSAS UNDER GOOD UPSLOPE FLOW. WILL GO WITH MOSTLY
CLOUDY TODAY WITH HIGHS IN MID TO UPPER 70S.
TONIGHT MORE CLUSTERS OF THUNDERSTORMS TO FORM AS UPPER WAVE MOVES
OVERHEAD WITH THE BEST PVA IN THE CENTRAL AND EAST. WILL GO LIKELY TO
CATEGORICAL IN THESE AREAS AND LESSER IN WEST. UPPER WAVE PUSHES A
COLD FRONT ACROSS AREA AND WINDS TO SWITCH TO NORTH OR NORTHEAST.
ON WEDNESDAY COLD NORTHERLY FLOW CONTINUES WITH BREEZY WINDS
FORECAST OF 15 TO 25 MPH. ANOTHER VORT ROTATES IN BACK OF UPPER WAVE
AND COULD GIVE SOME MORE SHOWERS AND THUNDERSTORMS. WILL CONTINUE
WITH PREVIOUS FORECAST OF 30 TO 40 POPS.
EXTENDED DISCUSSION...
UPPER S/W TROF PROGGED TO EXIT CWA WITH SFC HIGH BUILDING INTO
WESTERN KANSAS. SOME LINGERING MOISTURE AND WEAK LIFT STILL REMAINS
IN THE EXTREME SOUTHEAST EARLY (00Z THU) BUT QUICKLY EXITS AREA.
WILL THEREFORE REMOVE SLT CHC POPS FROM WEDNESDAY NIGHT AND GO WITH
DECREASING CLOUDS. NO OTHER CHANGES PLANNED.
PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.
DDC 076/057 069/052 076 773
GCK 076/057 069/051 076 773
EHA 075/053 069/050 078 743
LBL 076/055 069/051 078 743
HYS 076/055 068/049 075 894
P28 079/064 074/055 077 784
.DDC...NONE.
KRUSE/RB
In the hours before
Special weather statement, May 29, 10:49 AM CST, 1 hour 41 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-292100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 AM CDT TUE MAY 29 2001
STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND
TONIGHT.
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO APPROACH SOUTHWEST
KANSAS FROM NEW MEXICO THIS AFTERNOON. AS IT DOES, LOW PRESSURE
OVER SOUTHEAST COLORADO WILL CONTINUE TO DEEPEN AND HELP PULL
GOOD LOW LEVEL MOISTURE BACK INTO THE CENTRAL HIGH PLAINS.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHWEST KANSAS
WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE
HAIL AND HIGH WINDS. THE POTENTIAL FOR HEAVY RAINFALL ALSO
EXISTS WHICH COULD RESULT IN FLASH FLOODING.
AT THIS TIME, IT APPEARS THAT THE BEST CHANCE FOR SEVERE
THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE ARKANSAS RIVER FROM
SYRACUSE TO DODGE CITY BUT TZHE THREAT FOR SEVERE WEATHER EXISTS OVER
ALL OF SOUTHWEST KANSAS.
FOR ADDITIONAL INFORMATION YOU CAN CHECK OUT OUR WEBSITE AT:
HTTP://WWW.CRH.NOAA.GOV/DDC/
GERARD
Local storm report, May 29, 12:03 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY, KS
103 PM CDT TUE MAY 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 AM 10 SW HUGOTON KS 1.75 INCH HAIL
05/29/01 STEVENS
0700 AM 18 SE TREGO CENTER KS 1.00 INCH HAIL
05/29/01 TREGO
0725 AM 11 SW HAYS KSu .75 INCH HAIL
05/29/01 ELLIS
BURKEEvent by event
40 hail, 18 thunderstorm wind, 6 flash flood, 2 tornado. Local standard time, as filed.
Hail, Clark
- When
- May 29, 12:30 PM CST
- Where
- Clark County, 9 mi WSW of Ashland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.133, -99.917
Hail, Clark
- When
- May 29, 12:40 PM CST
- Where
- Clark County, Ashland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.183, -99.767
Hail, Gray
- When
- May 29, 1:27 PM CST
- Where
- Gray County, 5 mi N of Montezuma
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.667, -100.450
Hail, Finney
- When
- May 29, 2:35 PM CST
- Where
- Finney County, 1 mi N of Holcomb
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -100.983
Hail, Kearny
- When
- May 29, 2:41 PM CST
- Where
- Kearny County, Lakin
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -101.250
Flash Flood, Kearny
- When
- May 29, 2:41 PM CST
- Where
- Kearny County, Lakin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -101.320 (the zone’s center; the record gives no point)
Hail, Kearny
- When
- May 29, 2:42 PM CST
- Where
- Kearny County, Lakin
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -101.250
Hail, Kearny
- When
- May 29, 2:44 PM CST
- Where
- Kearny County, Lakin
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -101.250
Hail, Finney
- When
- May 29, 3:20 PM CST
- Where
- Finney County, 4 mi W of Holcomb
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.983, -101.050
Hail, Hamilton
- When
- May 29, 3:35 PM CST
- Where
- Hamilton County, 10 mi S of Syracuse
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 37.833, -101.750
Thunderstorm Wind, Finney
- When
- May 29, 4:00 PM CST
- Where
- Finney County, 1 mi N of Garden City
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.983, -100.867
Truck blown over on the north bypass.
Flash Flood, Finney
- When
- May 29, 4:15 PM CST
- Where
- Finney County, 1 mi N of Holcomb
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.044, -100.737 (the zone’s center; the record gives no point)
Water was over highway 50.
Flash Flood, Kearny
- When
- May 29, 4:28 PM CST
- Where
- Kearny County, Lakin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -101.320 (the zone’s center; the record gives no point)
Street flooding with many basements flooded on the east side of town.
Flash Flood, Kearny
- When
- May 29, 4:30 PM CST
- Where
- Kearny County, 6 mi E of Lakin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -101.320 (the zone’s center; the record gives no point)
Water was three feet deep over highway 50.
Hail, Hamilton
- When
- May 29, 4:37 PM CST
- Where
- Hamilton County, Syracuse
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.983, -101.750
Hail, Kearny
- When
- May 29, 4:45 PM CST
- Where
- Kearny County, 12 mi W of Lakin
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.950, -101.467
Hail, Finney
- When
- May 29, 4:45 PM CST
- Where
- Finney County, 9 mi S of Garden City
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.833, -100.867
Hail, Kearny
- When
- May 29, 4:48 PM CST
- Where
- Kearny County, Lakin
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.950, -101.250
Hail, Finney
- When
- May 29, 5:00 PM CST
- Where
- Finney County, Kalvesta
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.083, -100.233
Hail, Gray
- When
- May 29, 5:00 PM CST
- Where
- Gray County, 9 mi NW of Charleston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -100.683
Hail, Kearny
- When
- May 29, 5:05 PM CST
- Where
- Kearny County, 12 mi W of Lakin
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.950, -101.467
Thunderstorm Wind, Gray
- When
- May 29, 5:05 PM CST
- Where
- Gray County, 4 mi ENE of Cimarron
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.817, -100.283
Thunderstorm Wind, Gray
- When
- May 29, 5:05 PM CST
- Where
- Gray County, 12 mi NE of Cimarron
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -100.200
Thunderstorm Wind, Gray
- When
- May 29, 5:05 PM CST
- Where
- Gray County, 4 mi E of Cimarron
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.800, -100.283
Thunderstorm Wind, Gray
- When
- May 29, 5:08 PM CST
- Where
- Gray County, 12 mi NE of Cimarron
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -100.200
Hail, Haskell
- When
- May 29, 5:10 PM CST
- Where
- Haskell County, 15 mi N of Sublette
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -100.850
Thunderstorm Wind, Hamilton
- When
- May 29, 5:20 PM CST
- Where
- Hamilton County, 20 mi S of Coolidge
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -102.000
Pivot sprinkler overturned.
Hail, Stanton
- When
- May 29, 5:35 PM CST
- Where
- Stanton County, 17 mi NW of Johnson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.733, -101.967
Thunderstorm Wind, Gray
- When
- May 29, 5:40 PM CST
- Where
- Gray County, 4 mi S of Cimarron
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.750, -100.350
Hail, Stanton
- When
- May 29, 5:50 PM CST
- Where
- Stanton County, 10 mi S of Big Bow
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.417, -101.567
Hail, Ford
- When
- May 29, 5:52 PM CST
- Where
- Ford County, Dodge City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -100.017
Hail, Grant
- When
- May 29, 5:52 PM CST
- Where
- Grant County, Ulysses
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.583, -101.367
Hail, Ford
- When
- May 29, 5:55 PM CST
- Where
- Ford County, 1 mi S of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.733, -100.017
Hail, Ford
- When
- May 29, 5:55 PM CST
- Where
- Ford County, 2 mi N of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.783, -100.017
Hail, Ford
- When
- May 29, 5:55 PM CST
- Where
- Ford County, 2 mi NNE of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.783, -100.000
Hail, Ford
- When
- May 29, 5:55 PM CST
- Where
- Ford County, 4 mi W of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.750, -100.083
Hail, Ford
- When
- May 29, 5:56 PM CST
- Where
- Ford County, 2 mi NNW of Dodge City
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.783, -100.033
Tornado, Morton
- When
- May 29, 5:57 PM CST to 6:00 PM CST
- Where
- Morton County, 16 mi N of Rolla
- Rating
- F1
- Path length
- 1.2 mi
- Path width
- 50 yd
- Reported by
- NEWSPAPER
- Coordinates
- 37.350, -101.633
The tornado partially took the roof off an outbuilding.
Hail, Ford
- When
- May 29, 6:00 PM CST
- Where
- Ford County, 2 mi N of Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.783, -100.017
Thunderstorm Wind, Ford
- When
- May 29, 6:00 PM CST
- Where
- Ford County, Ft Dodge
- Measured
- 87 kt (100 mph)
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.733, -99.933
Several trees uprooted and crashed into buildings. Many large tree limbs down. One pivot irrigation sprinkler destroyed 1 e of Fort Dodge.
Hail, Stanton
- When
- May 29, 6:00 PM CST
- Where
- Stanton County, 15 mi SE of Johnson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.417, -101.550
Thunderstorm Wind, Stanton
- When
- May 29, 6:00 PM CST
- Where
- Stanton County, 15 mi SE of Johnson
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.417, -101.550
Pivot irrigation sprinkler overturned.
Hail, Morton
- When
- May 29, 6:03 PM CST
- Where
- Morton County, 15 mi NNE of Rolla
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.317, -101.533
On the county line 20 nw of Hugoton.
Hail, Stevens
- When
- May 29, 6:03 PM CST
- Where
- Stevens County, 20 mi NW of Hugoton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.383, -101.600
Hail, Ford
- When
- May 29, 6:05 PM CST
- Where
- Ford County, 2 mi N of Dodge City
- Measured
- 2 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.783, -100.017
Thunderstorm Wind, Stevens
- When
- May 29, 6:10 PM CST
- Where
- Stevens County, Hugoton
- Measured
- 52 kt (60 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.183, -101.350
Hail, Stevens
- When
- May 29, 6:20 PM CST
- Where
- Stevens County, Hugoton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.183, -101.350
Hail, Ford
- When
- May 29, 6:25 PM CST
- Where
- Ford County, 1 mi N of Dodge City
- Measured
- 1.5 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.767, -100.017
Thunderstorm Wind, Kiowa
- When
- May 29, 6:30 PM CST
- Where
- Kiowa County, 8 mi N of Mullinville
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.700, -99.483
Hail, Meade
- When
- May 29, 6:31 PM CST
- Where
- Meade County, 11 mi N of Plains
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.433, -100.600
Hail, Seward
- When
- May 29, 6:45 PM CST
- Where
- Seward County, 16 mi NW of Liberal
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -101.133
Thunderstorm Wind, Edwards
- When
- May 29, 6:45 PM CST
- Where
- Edwards County, 3 mi S of Offerle
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.833, -99.550
Hail, Pawnee
- When
- May 29, 6:45 PM CST
- Where
- Pawnee County, 7 mi SSW of Rozel
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -99.450
Hail, Haskell
- When
- May 29, 6:45 PM CST
- Where
- Haskell County, 10 mi S of Sublette
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.333, -100.850
Tornado, Seward
- When
- May 29, 6:51 PM CST to 6:53 PM CST
- Where
- Seward County, 2 mi NE of Hayne
- Rating
- F0
- Path length
- 0.8 mi
- Path width
- 30 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.117, -100.767
Hail, Hodgeman
- When
- May 29, 6:55 PM CST
- Where
- Hodgeman County, Hanston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.117, -99.717
Flash Flood, Ford
- When
- May 29, 7:00 PM CST
- Where
- Ford County, North Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Numerous county roads with 1 to 3 feet of water over them.
Flash Flood, Ford
- When
- May 29, 7:00 PM CST
- Where
- Ford County, Dodge City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Cars piled up at the end of third avenue.
Thunderstorm Wind, Pawnee
- When
- May 29, 7:20 PM CST
- Where
- Pawnee County, 5 mi S of Garfield
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.017, -99.250
Thunderstorm Wind, Edwards
- When
- May 29, 7:30 PM CST
- Where
- Edwards County, 3 mi SSW of Kinsley
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.883, -99.433
Hail, Pawnee
- When
- May 29, 7:45 PM CST
- Where
- Pawnee County, 3 mi WSW of Larned
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -99.150
Thunderstorm Wind, Kiowa
- When
- May 29, 7:45 PM CST
- Where
- Kiowa County, 8 mi SSE of Greensburg
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.500, -99.250
Thunderstorm Wind, Pratt
- When
- May 29, 8:10 PM CST
- Where
- Pratt County, Pratt
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.650, -98.733
Hail, Pratt
- When
- May 29, 8:15 PM CST
- Where
- Pratt County, 11 mi WSW of Pratt
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.583, -98.917
Thunderstorm Wind, Pratt
- When
- May 29, 8:15 PM CST
- Where
- Pratt County, 11 mi WSW of Pratt
- Measured
- 61 kt (70 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.583, -98.917
Thunderstorm Wind, Barber
- When
- May 29, 9:15 PM CST
- Where
- Barber County, Kiowa
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.017, -98.517
Ten to fifteen trees heavily damaged; part of the roof off a tin shed found 1/2 mile a way, along with 2 x 6's.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, May 29, 2001$5.2 million · F3 · 12 events
- Tornadoes and Hail in Texas, May 29, 2001$250,000 · F3 · 33 events
- Tornadoes and Hail in Texas, May 29, 2001$852,000 · F1 · 24 events
- Tornadoes and Hail in Texas, May 29, 20011 injured · $380,000 · F1 · 11 events
- Flash Flood and Flood in Oklahoma, May 29 to 30, 2001$95,000 · 1.75 in hail · 57 events
- Flash Flooding and Hail in Oklahoma, May 29 to 30, 2001$66,000 · 1.75 in hail · 30 events
- Tornado and Hail in Kansas, May 29, 2001$100,000 · F0 · 7 events
- Lightning Strike in Colorado, May 29, 2001$100,000 · 1 event
- Hail and Lightning Strike in Ohio, May 29, 20011 injured · $25,000 · 0.75 in hail · 3 events
- Flash Flood and Lightning Strike in Rhode Island, May 29, 2001$25,000 · 2 events
- Hail and Lightning Strikes in New Jersey, May 29, 20012 injured · 0.75 in hail · 5 events
- Tornadoes and Hail in Kansas, May 29, 2001F0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247442, 5247443, 5247444, 5247445, 5247446, 5247447, 5247448, 5247449, 5247450, 5247451, 5247452, 5247453, 5247454, 5247455, 5247456, 5247457, 5247458, 5247459, 5247460, 5247461, 5247462, 5247463, 5247464, 5247465, 5247466, 5247467, 5247468, 5247469, 5247470, 5247471, 5247472, 5247473, 5247550, 5247551, 5247552, 5247553, 5247554, 5247555, 5247556, 5247557, and more.